Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 83, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 25, 2000, 8:36 PM EDT for Berkshire County, Massachusetts. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2000, 8:36 PM EDT (00:36 UTC)
- Expired
- Jun 25, 2000, 9:45 PM EDT
- In force
- 69 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
County Berkshire County, MA
The radar
The Albany radar (KENX), 74 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 6:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 260042 SVRALB MAC003-260145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 836 PM EDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS * UNTIL 945 PM EDT * AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM NORTH ADAMS TO 6 MILES SOUTHWEST OF PITTSFIELD...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... RURAL NORTHEASTERN BERKSHIRE COUNTY AT 850 PM EDT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:41 PM EDT, 6 hours 55 minutes earlier.
Area forecast discussion, Jun 25, 1:41 PM EDT, 6 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
141 PM EDT SUN JUN 25 2000
.DISC...TORNADO WATCH ALREADY OUT WL KEEP THIS SHORT. WL ALSO
LEAVE FLASH FLOOD WATCH THROUGH REMAINDER OF THIS AFTERNOON.
.SHORT TERM...STG UVV H10-H5 ACRS ERN NY AT 00Z WITH AREA OF 3-5
UBAR/S FM NE PA TO NE VT. CNTR OF THETA E RDG AT H8 ROTATES E FM WRN
NY AT 12Z TO NR KBGM BY 18Z WITH AXIS FM E PA TO N CNTRL NH BY 00Z.
BL CAPES ACRS FA RISE FM 100-200 J/KG THIS AM TO 500-1000 J/KG BY
18Z AND 1000-1500 J/KG BY 00Z. THESE VALUES MAY BE UNDERDONE AS
DEWPOINT POOLING MAY RSLT IN HDSN VLY THIS AFT AS 70-75 DEG
DEWPOINTS FRTHR S ARE ADVECTED INTO RGN. IF THIS HAPPENS CAPES OF
2000-3000 J/KG WL BE COMMON. HELICITIES ALSO INCRS DURG DAY FM
100-200 RNG THIS AM TO 200-300 RNG BY 00Z. PW VALUES ALSO HI WITH
INCRS FM 1.25 IN THIS AM TO 1.5 TO 2 IN RNG BY 00Z. HAV ADDED
ENHANCED WRDG TO ZONES...FOR DAMAGING WNDS...LRG HAIL AND TORRENTIAL
DOWNPOURS. HAV ALSO REMOVED TIMING OF PCPN THIS AFT AND RAISED POPS
TO CAT ALL ZONES. IF CAPES INCRS AS XPTD THEN MULTICELL LINES WL
DVLP WITH EMBEDDED SUPERCELLS AND PSBLTY FOR TORNADOES.
AFTERNOON ZONES WL BE OUT AT 145 PM ED'T.
.ALY...TORNADO WATCH THROUGH 600 PM
NYZ032-033-038>043-047>054-058>061-063>066-VTZ013-014-MAZ001
FLASH FLD WATCH THIS PM
NYZ032-033-038>040-047-048-051-058-063.In the hours before
Special weather statement, Jun 25, 6:05 PM EDT, 2 hours 31 minutes before
WWUS35 KALY 251430 SPSALB CTZ001-MAZ001-NYZ032-033-038>043-047>054-058>061-063>066-VTZ013-014- 260300- SPECIAL WEATHER STATEMENT 605 PM EDT SUN JUN 25 2000 ...THE TORNADO WATCH FOR EASTERN NEW YORK...SOUTHERN VERMONT AND THE BERKSHIRES HAS EXPIRED... BUT A SEVERE THUNDERSTORM WATCH WILL REPLACE IT AND WILL LAST TILL 11 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM EDT FOR LITCHFIELD COUNTY CONNECTICUT... A LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM SOUTH OF GLENS FALLS IN WARREN COUNTY TO COBLESKILL IN SCHOHARIE COUNTY...WILL PROGRESS EASTWARD LATE THIS AFTERNOON AND EARLY THIS EVENING THROUGH THE CAPITAL DISTRICT...MID HUDSON VALLEY...EASTERN CATSKILLS... BERKSHIRES... SOUTHERN VERMONT...AND LITCHFIELD HILLS. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HAIL...WIND GUSTS OF GREATER THAN 50 MPH...AND BRIEF PERIODS OF HEAVY RAIN. IF YOU LIVE SOUTH AND EAST OF THE CAPITAL DISTRICT...KEEP A WATCHFUL EYE ON THE SKY. TAKE COVER IMMEDIATELY IF THREATENING WEATHER APPROACHES. WASULA
Local storm report, Jun 25, 6:36 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
636 PM EDT SUN JUN 25 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM BRUNSWICK NY WIND DAMAGE
06/25/00 RENSSELAER TREE DOWN AND WIRES DOWN
AND POWER OUTAGES.
NNNNLocal storm report, Jun 25, 7:36 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
736 PM EDT SUN JUN 25 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM BRUNSWICK NY WIND DAMAGE
06/25/00 RENSSELAER TREE DOWN AND WIRES DOWN
AND POWER OUTAGES.
0657 PM BERLIN NY WIND DAMAGE
06/25/00 RENSSELAER TREE LIMBS AND WIRES DOWN
0657 PM GRAFTON NY WIND DAMAGE
06/25/00 RENSSELAER LIMBS WIRES DOWN
0720 PM TOMHANNOCK NY WIND DAMAGE
06/25/00 RENSSELAER 10 TREES UPROOTED NEAR
TOMHANNOCK RESERVOIR. 2
TREES ON HOUSES.
NNNNLocal storm report, Jun 25, 8:20 PM EDT, 16 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP W
0820PM SUN JUN 25 2000
WREN WLSR QHQT QTRF APTS WAPT
00001 FILE 28 RENSSELAER COUNTY BPS NY041013P JUN 25-00
TO NATIONAL WEATHER SERVICE
ATTENTION SEMO DUTY OFFICER
TORNADO REPORT
COUNTY(S) AFFECTED: RENSSELAER COUNTY
CHECK ONE OR MORE AS APPROPRIATE:
(X) - REPORT BASED UPON DAMAGE
( ) - FUNNEL CLOUD ACTUALLY SIGHTED (SEND ADDED INFO MESSAGE)
( ) - WATER SPOUT ACTUALLY SIGHTED (SEND ADDED INFO MESSAGE)
LOCATION (INCLUDING TOWN AND NEAREST ROAD): BENKER SCHOOL WAY TO DEER RUN
WAY IN THE TOWN OF GRAFTON
NAME AND ADDRESS OF PERSON(S) REPORTING TORNADO(S): GRAFTON FIRE CHIEF
JIM GOYER TOWN OF GRAFTON
DATE AND TIME OF TORNADO TOUCHDOWN: JUNE 25 AT APPROX 1900 HOURS
PLACE OF TORNADO TOUCHDOWN: BENKER SCHOOL WAY
DIRECTION OF TORNADO TRAVEL: SOUTH SOUTHEAST
ESTIMATED WIDTH OF TORNADO AT GROUND: 20 FEET
ESTIMATED LENGTH OF TORNADO PATH: 1/4 MILE LONG
PLACE OF TORNADO LIFTOFF: DEER RUN
DAMAGE REPORTED TO (CHECK): ( )-CROPS ( )-FARM BLDGS
(X)-POWER/TELCO LINES (X)-POWER/TELCO POLES (X)-SMALL TREES
(X)-LARGE TREES ( )-PRIVATE HOMES ( )-COMM. BLDGS
( )-OTHER (SPECIFY)
NUMBER OF FATALITIES: NONE NUMBER OF INJURED: NONE
REMARKS: FIRE CHIEF REPORTS TORNADO APPEARED TO TOUCH DOWN THEN LIFT OFF
AND TOUCH DOWN AND LIFT OFF FOR THE APPROX 1/4 MILE
AUTH PHONE : 518 270-5252
AUTH SENIOR COMMUNICATIONS OFFICER TODD SMITH
SUPERVISOR RENSSELAER COUNTY BUREAU OF PUBLIC SAFETY
OPER - SMITH,TODD R 2019NThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:35 PM EDT | Flash Flood Warning | ALY | Berkshire | 3 hr |
| Jun 25, 11:02 PM EDT | Flash Flood Warning | ALY | Berkshire | 7 hr |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.